Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
158 Doctors are Online

Fluctuating weight, loss of appetite, constant bloating post Mirena IUD insertion, Can I continue progestrone cream?

I had a Mirena IUD inserted 2 years ago and have struggled with my weight since. I am up nearly 25 pounds and barely eat. I will lose a few pounds and then it just comes right back. I am constantly bloated. I am getting it removed this week and was wondering if weight loss would actually be easier. Also, should I continue with my (1/4 tsp.) of progestrone cream?
Asked On : Thu, 14 Jun 2012
Answers:  1 Views:  230
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response

Yes, mirena could be a cause for your weight gain. If you are uncomfortable with it, please go ahead and get it removed.

Mirena has levonorgestrel in it, which is a contributory factor to weight gain.

It should be easy for you to lose weight without it.

I cannot comment on the use of progesterone cream, as there is systemic absorption in it too.

Take a wise decision.

All the best.

Answered: Thu, 14 Jun 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor